MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL
Catalog Number 0845
Medical Device Problem Codes Human-Device Interface Problem (2949); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 08/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B()(4) date sent: 1/31/2024 investigation summary an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: it is stated ¿burns in the same region¿ does that mean same region of the pad or same region of the patient? can more information be provided on the thermal mattress.Name brand of the thermal mattress.Product code of the thermal mattress.Picture of the thermal mattress.Size and thickness of thermal mattress can you please provide photos of the thermal mattress? send to productcomplaint1@its.Jnj.Com please provide photos of the tradition set up with the pad and the thermal mattress.Was a draw sheet between thermal mattress and the patient.How are you cleaning the pad and the thermal mattress? please provide the name of the cleaner used.Are you rinsing the pad and thermal mattress and letting it dry before use? are you investigation other potential causes of the burns to include the thermal mattress? is the megadyne pad currently being used in the facility.¿ if no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? ¿ if yes, please send to productcomplaint1@its.Jnj.Com is there any damage(s) noted on the pad? ¿ if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? ¿ if yes, please send to productcomplaint1@its.Jnj.Com how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? could you please re-confirm what is the severity of the burn? (please see degrees of burns below and choose one) ¿ first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters ¿ second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful ¿ third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn (such as salve or stitches)? was the reported issue at the pad site or alternate site? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the patient? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? what ethnicity is the patient? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient presented burns.Patient was submitted to leifot osteotomy procedure.At the end of the surgery we noticed a burn in the buttocks and coccyx.The procedure lasted 06 hours in the dorsal position with the use of dispersive megadyne electrode (cautery plate) and thermal mattress in continuous use of heating at 38°.This thermal mattress put on the cautery plate.Bladder probe passage was also performed that may have wet the patient.I emphasize that this mattress is often used in other surgeries and that before the acquisition of the megadyne plate we had no burn incident.After using this megadyne plate we have already had 03 burn incident.Topical medication was used.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/15/2024.Upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event, and is being considered not reportable.

Brand Name
MEGASOFT UNIVERSAL
Common Device Name
MEGA SOFT UNIVERSAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18617294
Report Number1721194-2024-00009
Device Sequence Number7509496
Product Code GEI
UDI-Device Identifier10614559103906
UDI-Public10614559103906
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number0845
Device Lot NumberGS21017074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1998-2023
Patient Sequence Number1
Patient SexUnknown